Welcome to the new version of CaltechAUTHORS. Login is currently restricted to library staff. If you notice any issues, please email coda@library.caltech.edu
Published 2014 | Submitted + Published
Journal Article Open

Berge–Gabai knots and L–space satellite operations


Let P(K) be a satellite knot where the pattern P is a Berge–Gabai knot (ie a knot in the solid torus with a nontrivial solid torus Dehn surgery) and the companion K is a nontrivial knot in S^3. We prove that P(K) is an L–space knot if and only if K is an L–space knot and P is sufficiently positively twisted relative to the genus of K. This generalizes the result for cables due to Hedden [Int. Math. Res. Not. 2009 (2009) 2248–2274] and Hom [Algebr. Geom. Topol. 11 (2011) 219–223].

Additional Information

© 2014 Mathematical Sciences Publishers. Received: 26 June 2014. Accepted: 8 August 2014. Published: 15 January 2015. We would like to thank Matthew Hedden for helpful discussions and his interest in our work. We are also grateful to Josh Greene for pointing out Remark 1.2, to Allison Moore, David Shea Vela-Vick and Rachel Roberts for help with the proof of Lemma 1.4, to Ko Honda for a helpful discussion and to Liam Watson for comments on an earlier version of this paper. Hom was partially supported by NSF grant DMS-1307879. Lidman was partially supported by NSF grant DMS-0636643.

Attached Files

Published - agt-v14-n6-p21-s.pdf

Submitted - 1406.1597v1.pdf


Files (538.2 kB)
Name Size Download all
233.4 kB Preview Download
304.8 kB Preview Download

Additional details

August 19, 2023
October 20, 2023